Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 233, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 29, 2017, 6:07 PM CDT for Stonewall County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2017, 6:07 PM CDT (23:07 UTC)
- Expired
- Jul 29, 2017, 6:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Stonewall County, TX
The radar
The Dyess AFB radar (KDYX), 114 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2308 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
194
WUUS54 KLUB 292307
SVRLUB
TXC433-292330-
/O.NEW.KLUB.SV.W.0233.170729T2307Z-170729T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
607 PM CDT SAT JUL 29 2017
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northeastern Stonewall County in northwestern Texas...
* Until 630 PM CDT
* At 606 PM CDT, a severe thunderstorm was located 8 miles northeast
of Swenson, or 8 miles north of Aspermont, moving northwest at 25
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Aspermont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3316 10004 3312 10022 3337 10040 3339 10005
TIME...MOT...LOC 2306Z 142DEG 22KT 3325 10018
HAIL...1.25IN
WIND...60MPH
$$
551 follow-up statement
882
WWUS54 KLUB 292324
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
624 PM CDT SAT JUL 29 2017
TXC433-292330-
/O.CON.KLUB.SV.W.0233.000000T0000Z-170729T2330Z/
Stonewall TX-
624 PM CDT SAT JUL 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN STONEWALL COUNTY...
At 623 PM CDT, a severe thunderstorm was located 7 miles northeast
of Swenson, or 9 miles north of Aspermont, moving northwest at 20
mph. The intensity of the storm has decreased somewhat in the past
10 minutes through there remains an increased risk of damaging
downburst winds.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Aspermont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3316 10004 3312 10022 3337 10040 3339 10005
TIME...MOT...LOC 2323Z 139DEG 16KT 3328 10022
HAIL...1.00IN
WIND...60MPH
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:48 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 29, 2:48 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 248 PM CDT Sat Jul 29 2017 .DISCUSSION... A cooler and wetter pattern is expected for the region especially for next week. A stalled out frontal boundary was still lingering around the region but positioned farther to the west this afternoon. The northern end of the boundary has made it onto the caprock. Isolated to widely scattered thunderstorms have already initiated along the east side of the boundary within a deeper low level theta-e ridge. Continued little to no flow aloft will lead to little chance of organization to the convection. Low level winds will become more easterly tomorrow as the stalled front pushes a little farther to the west again. This will lead to a westward spreading over the low level theta-e axis and subsequent convection. The 500mb ridge overhead again today will begin to shift to the west on Sunday possibly leading to increased coverage to the convection. A secondary but much stronger upper ridge will begin to develop near the Great Basin beginning on Sunday. The location of this upper ridge will position West Texas under northwest flow aloft and northwest flow storms. This weather pattern may now last through the end of the week. Models are slower with the progression of a Great Lakes trough and subsequent cold front sometime late this week. An axis of high precipitable water values will move over the region. This may lead to heavy rainfall being the biggest threat from the expected convection next week. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 01
Hazardous weather outlook, Jul 29, 4:29 AM CDT, 13 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 429 AM CDT Sat Jul 29 2017 TXZ021>044-300930- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 429 AM CDT Sat Jul 29 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday An active northwest flow pattern is forecast to develop Sunday night and continue through midweek. Severe thunderstorms, heavy rain and some flooding will be possible.
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.